Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Bismarck, ND

June 26, 2005Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 3:59 PM MDT for Bowman County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 3:59 PM MDT (21:59 UTC)
Expired
Jun 26, 2005, 5:00 PM MDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Bowman County, ND

The radar

The Rapid City radar (KUDX), 230 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:15 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 262159
SVRBIS
NDC011-262300-
/O.NEW.KBIS.SV.W.0129.050626T2159Z-050626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF BOWMAN

* UNTIL 500 PM MDT

* AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF BOWMAN...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWMAN AROUND 430 PM MDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4597 10402 4596 10335 4627 10332 4626 10403

$$

HEINERT
1 follow-up statement
000 
WWUS53 KBIS 262225
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT SUN JUN 26 2005

NDC011-262300-
/O.CON.KBIS.SV.W.0129.000000T0000Z-050626T2300Z/
BOWMAN ND-
423 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
WESTERN BOWMAN COUNTY...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM HAS A 
HISTORY OF PRODUCING PENNY SIZE HAIL AND HAS STRENGTHENED DURING THE 
PAST SEVERAL MINUTES. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF 
BOWMAN...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWMAN BY 440 PM MDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR WESTERN NORTH DAKOTA.

LAT...LON 4597 10402 4596 10335 4627 10332 4626 10403

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 4:17 AM MDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 2:58 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 SE TROTTERS           47.29N 103.87W
06/26/2005  0.75 INCH        GOLDEN VALLEY      ND   CO-OP OBSERVER

            PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
            234 PM MDT.

&&

CS/HW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:56 PM MDTSevere Thunderstorm WarningBISDivide, Williams64 min
Jun 25, 8:00 PM MDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jun 25, 9:25 PM MDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams65 min
Jun 25, 9:49 PM MDTTornado WarningBISDivide, Williams26 min
Jun 25, 10:14 PM MDTTornado WarningBISDivide, Williams31 min
Jun 25, 10:59 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail61 min
Jun 25, 11:26 PM MDTSevere Thunderstorm WarningBISRenville, Ward66 min
Jun 25, 11:38 PM MDTSevere Thunderstorm WarningBISSlope67 min
Jun 25, 11:46 PM MDTTornado WarningBISRenville, Ward29 min
Jun 26, 12:11 AM MDTSevere Thunderstorm WarningBISBottineau64 min
Jun 26, 12:29 AM MDTSevere Thunderstorm WarningBISStark56 min
Jun 26, 12:36 AM MDTSevere Thunderstorm WarningBISMcHenry, Ward56 min
Jun 26, 1:09 AM MDTSevere Thunderstorm WarningBISBottineau, Rolette70 min
Jun 26, 1:31 AM MDTSevere Thunderstorm WarningBISPierce61 min
Jun 26, 2:23 PM MDTSevere Thunderstorm WarningBISGolden Valley, McKenzie52 min
Jun 26, 3:06 PM MDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward54 min
Jun 26, 3:11 PM MDTSevere Thunderstorm WarningBISMcKenzie64 min
Jun 26, 4:01 PM MDTSevere Thunderstorm WarningBISWard59 min
Jun 26, 4:32 PM MDTFlash Flood WarningBISMcKenzie, Mountrail4 hr
Jun 26, 4:37 PM MDTSevere Thunderstorm WarningBISMercer, Oliver30 min
Jun 26, 4:44 PM MDTSevere Thunderstorm WarningBISRenville61 min
Jun 26, 4:45 PM MDTTornado WarningBISGrant, Morton, Sioux30 min
Jun 26, 4:52 PM MDTTornado WarningBISBowman38 min
Jun 26, 4:58 PM MDTFlash Flood WarningBISBottineau, Renville, Ward4 hr
Jun 26, 5:02 PM MDTTornado WarningBISRenville, Ward28 min
Jun 26, 5:15 PM MDTTornado WarningBISMorton, Sioux45 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningBISOliver22 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger59 min
Jun 26, 5:33 PM MDTSevere Thunderstorm WarningBISBottineau57 min
Jun 26, 5:37 PM MDTSevere Thunderstorm WarningBISWard38 min
Jun 26, 5:41 PM MDTFlash Flood WarningBISBottineau, McHenry, Ward4 hr
Jun 26, 5:57 PM MDTSevere Thunderstorm WarningBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.